Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 68, NWS Pueblo, CO

July 10, 2009Bent County, Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2009, 4:22 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2009, 4:22 PM MDT (22:22 UTC)
Expired
Jul 10, 2009, 5:15 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Bent County, CO, Kiowa County, CO

The radar

The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
2127 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 102222
SVRPUB
COC011-061-102315-
/O.NEW.KPUB.SV.W.0068.090710T2222Z-090710T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT FRI JUL 10 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 515 PM MDT...

* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF HASWELL...OR ABOUT 33 MILES NORTHEAST OF LA JUNTA...
  AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHN MARTIN RESERVOIR.
  HASTY.
  MCCLAVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3824 10273 3784 10309 3803 10318 3837 10338
      3851 10323
TIME...MOT...LOC 2222Z 310DEG 22KT 3838 10321

$$
4 follow-up statements
000 
WWUS55 KPUB 102232
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT FRI JUL 10 2009

COC011-061-102315-
/O.CON.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
432 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL KIOWA AND NORTHERN BENT COUNTIES...

AT 431 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS CENTERED 7 MILES SOUTH OF HASWELL...OR 33 MILES
NORTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 25
MPH.

THIS STORM HAS INCREASED SIGNIFICANTLY IN INTENSITY BETWEEN 425 AND 
430 PM.

LOCATIONS IMPACTED INCLUDE...
  FORT LYON.
  JOHN MARTIN RESERVOIR.
  MCCLAVE.
  HASTY.
  CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3824 10273 3784 10309 3803 10318 3837 10338
      3851 10323
TIME...MOT...LOC 2231Z 310DEG 22KT 3835 10316

$$
000 
WWUS55 KPUB 102241
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT FRI JUL 10 2009

COC011-061-102315-
/O.CON.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
441 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHERN BENT COUNTIES...

AT 440 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS CENTERED 12 
MILES EAST OF ARLINGTON...OR 31 MILES NORTHWEST OF LAMAR...AND WAS 
MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  FORT LYON.
  JOHN MARTIN RESERVOIR.
  MCCLAVE.
  HASTY.
  CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3842 10308 3824 10273 3784 10309 3803 10318
      3837 10338
TIME...MOT...LOC 2241Z 310DEG 22KT 3831 10310

$$
000 
WWUS55 KPUB 102253
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT FRI JUL 10 2009

COC011-061-102315-
/O.CON.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
453 PM MDT FRI JUL 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES...

AT 452 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE 
DAMAGING HAIL UP TO GOLF BALL SIZE WAS CENTERED 13 MILES NORTHWEST 
OF HASTY...OR 28 MILES NORTHWEST OF LAMAR...AND WAS MOVING TOWARD 
THE SOUTHEAST AT 25 MPH.

WIND GUSTS ABOVE 60 MPH WILL ALSO BE POSSIBLE WITH THIS DANGEROUS 
STORM. 

LOCATIONS IMPACTED INCLUDE...
  FORT LYON.
  MCCLAVE.
  JOHN MARTIN RESERVOIR.
  HASTY.
  CADDOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

&&

LAT...LON 3833 10328 3842 10308 3824 10273 3784 10309
      3803 10318
TIME...MOT...LOC 2252Z 310DEG 22KT 3828 10307

$$
000 
WWUS55 KPUB 102313
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT FRI JUL 10 2009

COC011-061-102322-
/O.EXP.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
513 PM MDT FRI JUL 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA AND
NORTHEASTERN BENT COUNTIES EXPIRES AT 515 PM MDT...

THE STORM HAS WEAKENED. HOWEVER...THIS STORM IS STILL IN A FAVORABLE 
ENVIRONMENT TO INTENSIFY ONCE AGAIN...AND IF IT DOES...THAN A NEW 
WARNING WILL BE ISSUED. 

LAT...LON 3833 10328 3842 10308 3824 10273 3784 10309
      3803 10318
TIME...MOT...LOC 2312Z 310DEG 22KT 3820 10295

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:07 PM MDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 10, 3:07 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
307 PM MDT FRI JUL 10 2009

.SHORT TERM...
(TONIGHT AND SATURDAY)

...CONTINUED HOT...
...SEVERE WEATHER POSSIBLE FOR NORTHERN AND EASTERN AREAS...

CURRENTLY 98 DEG AT KPUB AS OF 100 PM...LOOKS LIKE WE MIGHT HIT 100
DEG FOR THE FIRST TIME. DEWPTS HAVE MIXED OUT TO THE 30S ALONG THE
1-25 CORRIDOR BUT ARE HOLDING IN THE LOWER 60S OVR THE ERN PLAINS.
MAIN CONCERN THIS EVE WILL BE POTENTIAL FOR SVR STORMS DEVELOPING IN
THE RICHER AIR TO THE E AND N. SOME STORMS HAVE DEVELOPED OVR THE
SRN I-25 CORRIDOR...AND THESE STORMS ARE TRACKING SLOWLY TO THE NE.
LAPPS INDICATES THE HIGHEST CAPE OF 2-3000 J/KG IS OVER EXTREME NRN
EL PASO AND PORTIONS OF KIOWA AND PROWERS COUNTIES. WILL LEAVE
MENTION OF SVR IN THE GRIDS FOR THESE NRN AND ERN AREAS. WITH BULK
SHEARS AT 40-50 KTS...COULD SEE SOME HIGH BASED ROTATING STORMS.
THREAT SHOULD BE LIMITED WITH MOST OF THE POTENTIAL FURTHER TO THE N
AND E. OVERNIGHT...SHOULD AGAIN SEE A PUSH OF STRATUS OVER THE ERN
PLAINS AND IT IS LIKELY TO MAKE ITS WAY CLOSE TO THE I-25 CORRIDOR.
HAVE INCREASED SKY COVERAGE OVERNIGHT E OF I-25 AND GENERALLY N OF
HGWY 50...ALTHOUGH COULD SEE STRATUS MOVE INTO NRN BACA COUNTY AS
WELL.

TOMORROW...ANOTHER HOT DAY WITH H7 TEMPS AGAIN NEARING 19 DEG C.
BETTER SHOT AT SVR WX IN THE AFTERNOON...AND SPC HAS MUCH OF THE ERN
PLAINS IN A SLIGHT RISK. PARAMETERS WILL ONCE AGAIN BE GREATER AS
YOU HEAD N AND E. CAPE WILL RANGE FROM 1000 TO POSSIBLY 3000 J/KG
WITH THE HIGHEST VALUES N ALONG THE PALMER DVD AND INTO KIOWA
COUNTY. THIS IS ALSO WHERE BULK SHEARS WILL BE HIGHEST...IN THE 50
KT RANGE. GOOD DIRECTIONAL SHEAR WILL ALSO BE PRESENT. THE NAM12
PLACES THE BOUNDARY IN A LINE FROM JUST N OF KCOS TO KLAA BY
00Z...AND THEN PUSHES THIS BOUNDARY TO THE SW IN THE EVE HOURS.
WITH A WELL-DEFINED BOUNDARY AND GOOD SVR PARAMETERS...BELIEVE THERE
IS THE POTENTIAL FOR SIGNIFICANT SVR WX INCLUDING
TORNADOES...DESPITE THE RELATIVELY HIGH LCLS FOR THE AREA AS A
WHOLE. WILL HAVE TO WATCH THIS POTENTIAL CLOSELY THRU TOMORROW. ROSE

.LONG TERM...
(SATURDAY NIGHT THROUGH NEXT FRIDAY)

SURFACE BOUNDARY FORECAST TO LIE ALONG THE CO/NM BORDER SATURDAY
EVENING...WITH MOIST UPSLOPE AND SCATTERED TSRA CONTINUING PAST
SUNSET OVER THE EASTERN MOUNTAINS AND PLAINS. UPPER RIDGE EXPANDS
NORTHWARD SLIGHTLY ON SUNDAY...WITH SURFACE FRONT LIFTING BACK
NORTH OF THE PALMER DIVIDE BY SUNDAY AFTERNOON. SUSPECT THIS WILL
SHIFT THE THREAT OF SEVERE TSRA NORTH OF THE AREA...WITH MAINLY
HIGH BASED ISOLATED STORMS OVER SOUTHERN COLORADO...AS MID LEVEL
MOISTURE REMAINS ADEQUATE. FRONT SLOPS BACK SOUTH SUN
EVENING...WHICH COULD HELP IGNITE A FEW STRONGER STORMS OVER
NORTHERN SECTIONS OF THE PLAINS...THOUGH DEEPER MOISTURE REMAINS
FARTHER NORTH...OVER NORTHEAST CORNER OF THE STATE. WITH HEIGHTS
AND MID LEVEL TEMPS RISING SLIGHTLY SUN...SUSPECT WARMER MAV
GUIDANCE (AOA 100F OVER THE LOWER ARKANSAS VALLEY) IS CLOSER TO
REALITY THAN COOLER MET NUMBERS. MUCH THE SAME SCENARIO FOR
MON...WITH SURFACE BOUNDARY ALONG/NEAR THE PALMER DIVIDE AND
DEEPER MOISTURE LURKING OVER NORTHEAST COLORADO. MID LEVEL
MOISTURE ADEQUATE FOR ISOLATED TSRA OVER MUCH OF THE AREA...THOUGH
AGAIN DEEPER CONVECTION MAY BE LIMITED TO AREAS FARTHER NORTH.
PIECE OF THE NORTHWEST U.S. UPPER TROUGH FINALLY EJECTS INTO THE
NORTHERN PLAINS MON NIGHT INTO TUE...WHICH SHOULD GIVE THE FRONT A
STRONGER PUSH BACK SOUTH THROUGH THE AREA BY MID-MORNING TUES.
MIGHT END UP TOO STABLE FOR STORMS TUES AS SOME DRIER AIR FILTERS
SOUTH BEHIND THE FRONT...THOUGH WILL KEEP ISOLATED POPS IN THE
FORECAST FOR NOW. BEYOND TUES...FLAT UPPER RIDGE REMAINS OVER OR
JUST SOUTH OF THE AREA...KEEPING MOST OF THE SOUTHERN COLORADO IN
RATHER DRY WESTERLY FLOW. APPEARS THERE WILL BE JUST ENOUGH MID-
LEVEL MOISTURE AROUND TO KEEP A MENTION OF ISOLATED AFTERNOON AND
EVENING STORMS IN THE FORECAST EVERY DAY...THOUGH CHANCES OF
SIGNIFICANT RAINFALL LOOK RATHER LOW. TEMPERATURES WILL CONTINUE
ON THE HOT SIDE...WITH READINGS WELL INTO THE 90S OVER THE PLAINS
THROUGH THE END OF THE WEEK. --PETERSEN

&&

.AVIATION...POTENTIAL EXISTS FOR TS AT ALL TAF SITES THROUGH THIS
EVENING...WITH BEST CHANCE FOR STRONGER STORMS AT KCOS. WILL SEE
MVFR STRATUS MOVE INTO THE ERN PLAINS OVERNIGHT...GENERALLY AFTER
06Z. BY 10-12Z MAY SEE THE LOW CLOUDS MOVE AS FAR WEST AS THE I-25
CORRIDOR...AFFECTING KPUB AND ESPECIALLY KCOS THROUGH MID MORNING.
TOMORROW...THERE WILL ONCE AGAIN BE THE THREAT FOR SCATTERED
TS...ESPECIALLY IN THE LATE AFTERNOON. THERE IS SOME INDICATION THAT
MORE WIDESPREAD TS WILL OCCUR AS A FRONTAL BOUNDARY PUSHES TO THE SW
IN THE LATE AFTERNOON ON SAT...AND THESE STORMS COULD BRING THE
POTENTIAL FOR ALL FORMS OF SVR WX IN ADDITION TO BRIEF PERIODS OF
IFR DUE TO HEAVY RAINS. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

44/10
Hazardous weather outlook, Jul 10, 7:10 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT FRI JUL 10 2009

COZ058>089-093>099-111315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
710 AM MDT FRI JUL 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL
DEVELOP ACROSS THE MOUNTAINS AFTER 11 PM...THEN DRIFT OFF INTO THE
ADJACENT PLAINS BY MID TO LATE AFTERNOON.  ONE OR TWO SEVERE
THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A STATIONARY FRONT
WHICH IS FORECAST TO STALL OUT ALONG A LINE FROM ROUGHLY CALHAN TO
HASWELL TO GRANADA.  THE MAIN THREAT WITH THUNDERSTORMS NORTH OF THE
FRONT WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD
TO GROUND LIGHTNING. ELSEWHERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND
LIGHTNING...AND BRIEF LIGHT RAINFALL. THUNDERSTORMS WILL GRADUALLY
DECREASE FOR MOST AREAS AFTER SUNSET...ALTHOUGH ISOLATED
THUNDERSTORMS MAY CONTINUE ACROSS PORTIONS OF EAST CENTRAL AND
SOUTHEAST COLORADO AS THE FRONT DROPS BACK SOUTHWARD INTO
SOUTHEAST COLORADO OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
DEVELOP MOST DAYS. ON SATURDAY...STRONG TO SEVERE STORMS ARE
POSSIBLE OVER NORTHERN PORTIONS OF THE PLAINS...ESPECIALLY EL PASO
AND KIOWA COUNTIES.

FOR SUNDAY THROUGH THURSDAY...MOIST UPSLOPE FLOW WILL CONTINUE
OVER PORTIONS OF THE PLAINS DURING MUCH OF THIS PERIOD. ON SOME
DAYS...THE LOWER LEVELS WILL BE SUFFICIENTLY MOIST AND UNSTABLE TO
PRODUCE STRONG TO SEVERE STORMS OVER PORTIONS OF THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO...
KIOWA AND NORTHEAST PROWERS COUNTIES.

31/06

In the hours before

Special weather statement, Jul 10, 3:55 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT FRI JUL 10 2009

COZ095-102230-
WESTERN KIOWA COUNTY-
355 PM MDT FRI JUL 10 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO

AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF HASWELL...OR 38 MILES NORTH OF LA
JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HASWELL.
  ARLINGTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:21 PM MDTSevere Thunderstorm WarningPUBBent, Prowers48 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.